Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 37, NWS Green Bay, WI

June 16, 2001Vilas County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 16, 2001, 4:40 PM CDT for Vilas County, Wisconsin. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 16, 2001, 4:40 PM CDT (21:40 UTC)
Expired
Jun 16, 2001, 5:40 PM CDT
In force
60 min
Issued by
NWS Green Bay, WI
Area
Whole counties

County Vilas County, WI

The radar

The Marquette radar (KMQT), 160 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 5:30 PM CDTHail 0.88Eagle River, WI

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2001-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2001-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1549 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 162141
SVRGRB
WIC073-162230-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
441 PM CDT SAT JUN 16 2001

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARATHON COUNTY IN WISCONSIN

* UNTIL 530 PM CDT

* AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS
  LOCATED NEAR LITTLE CHICAGO...OR 11 MILES NORTHWEST OF WAUSAU. IT
  WAS MOVING EAST AT 30 MPH.

* SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE...
  BROKAW BY 450 PM CDT.
  WAUSAU BY 455 PM CDT.
  SUNSET BY 505 PM CDT.
  NUTTERVILLE BY 505 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR WINDS IN EXCESS OF
60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY.

THIS STORM WILL ALSO PRODUCE TORRENTIAL RAIN...WHICH MAY FLOOD LOW
LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN GREEN BAY.

$$
MG

LAT...LON 4513 8990 4496 8995 4483 8926 4507 8922

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:00 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 16, 3:00 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
300 PM CDT SAT JUN 16 2001

MAIN CHALLENGE TNT IS DESCRIPTION OF SHRA/TSRAS ACRS THE CWA.  VORT
CONTS TO SPIN TWD CENTRL WI THIS AFTN.  SHRAS/TSRAS HAVE BROKEN OUT IN
BAND OF HIGHER RH OVER MN INTO NW WI...BUT WERE DEVELOPING SWD ALSO.
AT THIS TIME WILL PROB HAVE OCNL WRDG NORTH AND SCT SOUTH.  PERSISTENT
BAND OF SHRA/TSRAS CONT TO EXTEND BACK INTO ND IN RIBBON OF HIGHER RH.
THIS BAND PROGGED TO LIFT SLIGHTLY NWD IN RESPONSE TO BLDG UPR HEIGHTS.
WILL CONT TO KEEP SUNDAY DRY AT THIS TIME.

NEXT BEST CHC OF RAIN SUNDAY NIGHT WITH APPROACHG SYSTEM AND WAA. MODELS
HAVE TRENDED TOWARD A FASTER SOLUTION.  COULD HAVE A BREAK IN THE PCPN
FOR EARLY MONDAY BEFORE CDFNT SWEEPS THROUGH MONDAY NIGHT.  WILL
KEEP POPS CHCS GOING THROUGH MONDAY NIGHT DUE TO INCERTAINTY WITH
LINGERING BOUDARIES AS WELL AS CDFNT TIMING.  MODELS SAG THIS LATER
FRONT INTO NRN IL FOR TUESDAY...SO WL GO DRY.

GUID TEMPS HAVE CAUGHT UP TO THE WARMER TREND AND GEN ACCEPTED.

.GRB...NONE.

HELMAN
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jun 16, 12:00 PM CDT, 4 hours 40 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-161900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1200 PM CDT SAT JUN 16 2001

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL
AND NORTHEAST WISCONSIN.

WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP
ACROSS PARTS OF THE FORECAST AREA THIS AFTERNOON...THEN CONTINUE INTO
THE EVENING HOURS.  A FEW OF THESE STORMS COULD PRODUCE UP TO DIME SIZE
HAIL AND GUSTY WINDS.

AN UPPER LEVEL DISTURBANCE WILL PASS OVER THE FORECAST AREA THIS
AFTERNOON AND EVENING.  DUE TO ABUNDANT DAYTIME HEATING...THE AIR MASS
WILL BECOMING MARGINALLY UNSTABLE BEFORE THE DISTURBANCE ARRIVES.
HOWEVER MOISTURE IS LIMITED AND ANY DEVELOPMENT IS EXPECTED TO BE
SCATTERED OR WIDELY SCATTERED.

DUE TO THE EXPECTED ISOLATED NATURE OF THIS EVENT...SPOTTER ACTIVATION
SHOULD NOT BE REQUIRED TODAY OR TONIGHT.

ADDITIONAL WEATHER UPDATES CAN ALSO BE FOUND IN THE SHORT-TERM FORECAST
WHENEVER THUNDERSTORMS ARE OCCURRING OR IMMINENT.

HELMAN
WWW.CRH.NOAA.GOV/GRB

In the hours before

Special weather statement, Jun 16, 12:00 PM CDT, 4 hours 40 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-161900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1200 PM CDT SAT JUN 16 2001

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL
AND NORTHEAST WISCONSIN.

WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP
ACROSS PARTS OF THE FORECAST AREA THIS AFTERNOON...THEN CONTINUE INTO
THE EVENING HOURS.  A FEW OF THESE STORMS COULD PRODUCE UP TO DIME SIZE
HAIL AND GUSTY WINDS.

AN UPPER LEVEL DISTURBANCE WILL PASS OVER THE FORECAST AREA THIS
AFTERNOON AND EVENING.  DUE TO ABUNDANT DAYTIME HEATING...THE AIR MASS
WILL BECOMING MARGINALLY UNSTABLE BEFORE THE DISTURBANCE ARRIVES.
HOWEVER MOISTURE IS LIMITED AND ANY DEVELOPMENT IS EXPECTED TO BE
SCATTERED OR WIDELY SCATTERED.

DUE TO THE EXPECTED ISOLATED NATURE OF THIS EVENT...SPOTTER ACTIVATION
SHOULD NOT BE REQUIRED TODAY OR TONIGHT.

ADDITIONAL WEATHER UPDATES CAN ALSO BE FOUND IN THE SHORT-TERM FORECAST
WHENEVER THUNDERSTORMS ARE OCCURRING OR IMMINENT.

HELMAN
WWW.CRH.NOAA.GOV/GRB

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 3:19 PM CDTSevere Thunderstorm WarningGRBVilas41 min
Jun 16, 3:38 PM CDTSevere Thunderstorm WarningGRBLincoln22 min
Jun 16, 4:41 PM CDTSevere Thunderstorm WarningGRBMarathon49 min
Jun 16, 4:47 PM CDTSevere Thunderstorm WarningGRBOneida58 min
Jun 16, 5:26 PM CDTSevere Thunderstorm WarningGRBLanglade, Shawano49 min
Jun 16, 6:28 PM CDTSevere Thunderstorm WarningGRBForest, Oconto47 min
Jun 16, 6:56 PM CDTSevere Thunderstorm WarningGRBKewaunee34 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.